Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 267, NWS Kansas City, MO

July 2, 2011Johnson County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 2, 2011, 11:06 PM CDT for Johnson County, Kansas. It was in force for 24 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2011, 11:06 PM CDT (04:06 UTC)
Expired
Jul 2, 2011, 11:30 PM CDT
In force
24 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Johnson County, KS

The radar

The Pleasant Hill radar (KEAX), 45 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 11:08 PM CDTHAIL 22 Nnw Overland Park, KSHAIL DENTS ON CAR
Jul 2, 11:09 PM CDTHAIL 12 Nnw Overland Park, KSAT I-435 AND HIGHWAY 69
Jul 2, 11:10 PM CDTHAIL 1.51 Se Lenexa, KSDELAYED REPORT FROM 97TH AND QUIVIRA
Jul 2, 11:14 PM CDTHAIL 15 Ne Olathe, KSINTERSECTION OF COLLEGE AND PFLUMM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3339 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WUUS53 KEAX 030406
SVREAX
KSC091-030430-
/O.NEW.KEAX.SV.W.0267.110703T0406Z-110703T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1106 PM CDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 1130 PM CDT

* AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
  LENEXA...AND MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LENEXA...OVERLAND PARK...MERRIAM...PRAIRIE VILLAGE...MISSION...LAKE
  QUIVIRA...SHAWNEE...FAIRWAY...MISSION HILLS...LACKMANS...HOLLIDAY
  AND ROELAND PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3905 9484 3905 9461 3886 9462 3885 9480
TIME...MOT...LOC 0406Z 171DEG 8KT 3892 9471
WIND...HAIL 60MPH 1.00IN

$$

DEROCHE
3 follow-up statements
708 
WWUS53 KEAX 030418
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1118 PM CDT SAT JUL 2 2011

KSC091-030430-
/O.CON.KEAX.SV.W.0267.000000T0000Z-110703T0430Z/
JOHNSON KS-
1118 PM CDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS UNTIL 1130 PM CDT...

AT 1113 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR LENEXA...MOVING NORTH
AT 10 MPH. AT 1116 PM CDT...QUARTER SIZED HAIL WAS REPORT AT THE 
INTERSECTION OF INTERSTATE 435 AND HWY 69 AS WELL AS AT THE 
INTERSECTION OF COLLEGE AND PFLUMN IN OVERLAND PARK.

LOCATIONS IMPACTED INCLUDE...
  LEAWOOD...LENEXA...OVERLAND PARK...MERRIAM...PRAIRIE VILLAGE...
  MISSION...LAKE QUIVIRA...SHAWNEE...FAIRWAY...MISSION HILLS...
  WESTWOOD...WESTWOOD HILLS...ROELAND PARK AND HOLLIDAY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 217 AND 231.
  I-435 LOOP FROM MILE MARKERS 0 TO 8...76 TO 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3905 9484 3905 9461 3886 9462 3885 9480
TIME...MOT...LOC 0417Z 171DEG 8KT 3894 9471
WIND...HAIL 60MPH 1.00IN

$$

DEROCHE
214 
WWUS53 KEAX 030421
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1121 PM CDT SAT JUL 2 2011

KSC091-030430-
/O.CON.KEAX.SV.W.0267.000000T0000Z-110703T0430Z/
JOHNSON KS-
1121 PM CDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
JOHNSON COUNTY IN EAST CENTRAL KANSAS UNTIL 1130 PM CDT...

AT 1118 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR LENEXA...MOVING NORTH
AT 10 MPH. AT 1116 PM CDT...QUARTER SIZED HAIL WAS REPORT AT THE 
INTERSECTION OF INTERSTATE 435 AND HWY 69 AS WELL AS AT THE 
INTERSECTION OF COLLEGE AND PFLUMN IN OVERLAND PARK.

LOCATIONS IMPACTED INCLUDE...
  LEAWOOD...LENEXA...OVERLAND PARK AND PRAIRIE VILLAGE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 221 AND 227.
  I-435 LOOP FROM MILE MARKERS 0...76 TO 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3890 9462 3890 9476 3900 9478 3900 9461
TIME...MOT...LOC 0421Z 171DEG 8KT 3895 9471
WIND...HAIL 60MPH 1.00IN

$$

DEROCHE
010 
WWUS53 KEAX 030426
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1126 PM CDT SAT JUL 2 2011

KSC091-030436-
/O.EXP.KEAX.SV.W.0267.000000T0000Z-110703T0430Z/
JOHNSON KS-
1126 PM CDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON COUNTY IN
EAST CENTRAL KANSAS WILL EXPIRE AT 1130 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3890 9462 3890 9476 3900 9478 3900 9461
TIME...MOT...LOC 0426Z 171DEG 8KT 3896 9471

$$

DEROCHE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:45 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jul 2, 6:45 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT SAT JUL 2 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

MAIN CONCERNS IN THE SHORT TERM CONTINUE TO BE SLIGHT CONVECTIVE
CHANCES THIS AFTERNOON/EARLY THIS EVENING AND THEN BETTER CHANCES
LATE THIS EVENING AND OVERNIGHT.

TONIGHT -SUNDAY:

A WEAK FRONTAL BOUNDARY WAS SLOWLY PUSHING THROUGH THE FORECAST AREA
THIS AFTERNOON. LACK OF CONVERGENCE AND ANY UPPER LEVEL WAVE HAS
KEPT AFTERNOON CU DEVELOPMENT AT A MINIMUM AND GENERALLY EXPECT THIS
TREND TO CONTINUE. THE BETTER CHANCES FOR ANY STORMS SHOULD COME
LATER THIS EVENING AND TONIGHT INTO SUNDAY AS AN UPPER WAVE...SLOWLY
TRACKING CROSS NEBRASKA AT THE MOMENT...FINALLY BEGINS MOVE INTO OUR
REGION. THIS WILL OCCUR IN CONJUNCTION WITH MODEST ISENTROPIC LIFT.
THE RESULT SHOULD BE THAT CONVECTION OCCURRING TO OUR WEST SHOULD
CONTINUE TO BUILD UPSCALE INTO EASTERN KANSAS AND WESTERN MISSOURI.
WEAK UPPER LEVEL WINDS WILL LIMIT DEEP LAYER SHEAR AND AS A RESULT
DOWNBURST WINDS ARE THE MOST LIKELY POTENTIAL HAZARD WITH ANY STORM.
ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES MAY ALSO RESULT IN
LOCALIZED HEAVY RAINFALL FROM ANY THUNDERSTORM AS WELL. THINK THAT
GIVEN THE WEAK SHEAR AND STRONG INSTABILITY STORMS MAY FORM A DECENT
COLD POOL AND THIS COMBINED WITH THE WEAK WAVE AND MODEST LIFT
SHOULD BE THE MAIN DRIVERS FOR ADDITIONAL THUNDERSTORMS.

THIS COLD POOL AND ONGOING CONVECTION WILL ALSO CAUSE PROBLEMS
WITH TEMPERATURES FOR SUNDAY. DEPENDING ON THE INTENSITY OF STORMS
AND RESULTANT COLD POOL AND CLOUD COVER WE COULD SEE HIGHS SUNDAY
RANGE FROM THE UPPER 70S IN THE NORTH TO THE UPPER 80S IN OUR SOUTH.
HAVE TRENDED DOWN WITH TEMPERATURES AS A RESULT BUT FURTHER
REFINEMENTS WILL LIKELY BE NEEDED AS CONFIDENCE INCREASES IN THE
LOCATION AND TIMING OF CONVECTION.

MONDAY:

SHOWERS AND STORMS MAY PERSIST INTO MONDAY MORNING BUT AS THE UPPER
RIDGE BUILDS BACK UP TO OUR WEST PRECIPITATION CHANCES WILL END FROM
WEST TO EAST THROUGH THE DAY. THE UPPER RIDGE WILL ALSO ALLOW
TEMPERATURES TO CLIMB BACK INTO THE 90S ACROSS THE WEST.

CDB

MEDIUM RANGE (TUESDAY THROUGH SATURDAY)...

LARGE SCALE RIDGING CENTERED OVER THE SOUTHERN ROCKIES WILL PUT THE
REGION IN A VERY CHALLENGING FORECAST LOCATION...ALONG THE NORTHEAST
EXTREMITIES OF THE RIDGE ALONG THE SOUTHERN PERIPHERY IF NORTHWEST
FLOW ALOFT.

UPPER TROUGH DIVING FROM MANITOBA INTO ONTARIO WILL FORCE A WEAK
FRONT SOUTHWARD INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...DRIVING
A NOMINALLY HIGHER CHANCE OF CONVECTION. IN THE ABSENCE OF ANY
SENSIBLE FLOW ALOFT...CONVECTIVE CHANCES WILL LINGER THROUGH THE
REMAINDER OF THE WEEK DRIVEN SOLELY BY TYPICAL SUMMERTIME SURFACE
CONVERGENCE ALONG THIS REMNANT SYNOPTIC BOUNDARY AND DIFFERENTIAL
HEATING. WELCOME TO PULSE SEVERE SEASON.

OTHERWISE...TUESDAY STILL TARGETED AS THE HOTTEST DAY OF THE SET
WITH LOWER-MIDDLE 90S PAINTED BEFORE THE MID LEVEL HEIGHT ANOMALY
RETROGRADES SLIGHTLY...ALLOWING THE AFOREMENTIONED BOUNDARY TO OOZE
SOUTH INTO THE AREA. THIS WILL BRING SOME WELCOMED RELIEF IN THE
FORM OF MORE SEASONAL TEMPERATURES... ALTHOUGH DEWPOINTS WILL REMAIN
ELEVATED DUE TO BOTH MOISTURE POOLING AND EVAPOTRANSPIRATION DURING
THE PEAK OF THE AGRICULTURAL GROWING SEASON.

BOOKBINDER

&&

.AVIATION...

FOR THE 00Z TAFS...PULLED THE 04Z CB GROUP AS CURRENT THINKING IS
THE CONVECTION WILL REMAIN WELL NORTH OF THE TERMINALS. FRONT MOVED
SOUTH OF KEMP TO KDMO THIS AFTERNOON AND SOME CONVECTION WILL
CONTINUE TO FIRE ALONG THAT FRONT AND OUTFLOW FROM STORMS MAY
TRIGGER ADDITIONAL WEAK THUNDERSTORMS UNTIL AROUND SUNSET. MEANWHILE
WE WILL HAVE TO WATCH FOR A POTENTIAL MCS TO MOVE OUT OF CENTRAL
NEBRASKA OVERNIGHT BUT TRAJECTORY SHOULD TAKE IT MOSTLY EASTWARD
KEEPING TERMINALS DRY OVERNIGHT. TOMORROW AFTERNOON THERE WILL BE A
BETTER CHANCE AS AN UPPER TROUGH MOVES INTO THE REGION...SO WILL
BRING IN VCTS IN EARLY AFTERNOON. ADOLPHSON

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MOZ033-
     038>040-043>046-053-054.

KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ057-
     060.

&&
Hazardous weather outlook, Jul 2, 9:53 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 PM CDT SAT JUL 2 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
953 PM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING ALONG AND
SOUTH OF A LINE FROM PAOLA TO BUTLER TO CLINTON. AN ISOLATED STORM
MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE ALSO
POSSIBLE LATE THIS EVENING THROUGH THE OVERNIGHT HOURS...MAINLY
ACROSS EXTREME NORTHWEST MISSOURI. THESE STORMS ARE NOT EXPECTED TO
BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS PERIODICALLY SUNDAY THROUGH
FRIDAY. THE RISK OF SEVERE STORMS OR WIDESPREAD HEAVY RAINFALL
APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BEUSTERIEN

In the hours before

Special weather statement, Jul 2, 6:03 PM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 PM CDT SAT JUL 2 2011

KSZ057-060-022345-
LINN KS-MIAMI KS-
603 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINN AND SOUTHERN MIAMI
COUNTIES IN EAST CENTRAL KANSAS UNTIL 645 PM CDT...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARKER...OR 9 MILES SOUTH OF OSAWATOMIE...
MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LA CYGNE...FONTANA...BEAGLE AND NEW LANCASTER.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3828 9507 3843 9507 3852 9461 3834 9461
      3825 9505
TIME...MOT...LOC 2303Z 256DEG 9KT 3837 9499

ADOLPHSON
Special weather statement, Jul 2, 6:53 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT SAT JUL 2 2011

KSZ057-060-MOZ043-053-030045-
BATES MO-CASS MO-LINN KS-MIAMI KS-
653 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINN AND SOUTHERN MIAMI
COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN CASS AND
NORTHWESTERN BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 745 PM
CDT...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OSAWATOMIE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OSAWATOMIE...LA CYGNE...FONTANA...DREXEL...NEW LANCASTER AND
  MERWIN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3832 9506 3847 9507 3854 9507 3855 9450
      3837 9441
TIME...MOT...LOC 2353Z 258DEG 12KT 3844 9494

ADOLPHSON
Special weather statement, Jul 2, 8:54 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
854 PM CDT SAT JUL 2 2011

MOZ053-030245-
BATES MO-
854 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BATES COUNTY UNTIL 945 PM
CDT...

AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF RICH HILL...MOVING NORTHEAST
AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN BATES COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3823 9461 3827 9461 3830 9408 3829 9407
      3822 9407 3822 9408 3821 9405 3810 9405
      3809 9438
TIME...MOT...LOC 0154Z 243DEG 6KT 3816 9421

ADOLPHSON
Local storm report, Jul 2, 10:17 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     HAIL             DREXEL                  38.48N 94.61W
07/02/2011  E1.00 INCH       CASS               MO   PUBLIC

&&

DB
Special weather statement, Jul 2, 11:00 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1100 PM CDT SAT JUL 2 2011

KSZ105-030430-
JOHNSON KS-
1100 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS UNTIL 1130 PM CDT...

AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LENEXA...MOVING NORTH AT 10 MPH.

WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LENEXA...OVERLAND PARK...PRAIRIE VILLAGE...MERRIAM...MISSION...
  SHAWNEE...FAIRWAY AND LACKMANS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 220 AND 229.
  I-435 LOOP FROM MILE MARKERS 0 TO 6...77 TO 83.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3902 9482 3903 9462 3885 9465 3884 9474
TIME...MOT...LOC 0401Z 174DEG 10KT 3892 9471

DEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:52 PM CDTSevere Thunderstorm WarningEAXLinn, Miami23 min
Jul 2, 10:20 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami25 min
Jul 2, 10:27 PM CDTAreal Flood AdvisoryEAXLinn, Miami4 hr
Jul 2, 11:00 PM CDTSpecial Weather StatementEAXJohnson30 min
Jul 3, 10:17 AM CDTSpecial Weather StatementEAXDoniphan43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.